New Hampshire, 2015

Damaging Winds in New Hampshire, May 28, 2015

May 28, 2015 · NWS GYX · 10 events in 4 counties and zones

A strong shortwave and associated cold front moved into northwestern New England on the afternoon of May 28th. A warm and humid airmass was in place across the region ahead of the front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

A strong shortwave and associated cold front moved into northwestern New England on the afternoon of May 28th. A warm and humid airmass was in place across the region ahead of the front. Convection began firing during the early afternoon in western New England and quickly moved into New Hampshire. Damaging winds were the main threat associated with these storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at May 28, 11:00 AM EST, 2 hours earlier.

Area forecast discussion, May 28, 11:00 AM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1200 PM EDT THU MAY 28 2015

.SYNOPSIS...
A WARM AND INCREASINGLY HUMID SOUTHERLY FLOW WILL CONTINUE TODAY
AHEAD OF A STRONG COLD FRONT. SHOWERS AND THUNDERSTORMS...SOME
WITH GUSTY WINDS...TORRENTIAL RAIN...AND HAIL...WILL CROSS THE
AREA LATER TODAY BEFORE EXITING THE COAST WITH THE FRONT BY EARLY
EVENING. HIGH PRESSURE RETURNS FRIDAY AND MOVES OFF THE COAST
OVER THE WEEKEND ALLOWING A WARM AND HUMID SOUTHWEST FLOW TO
RETURN. COOL...CANADIAN HIGH PRESSURE WILL BUILD BACK OVER THE
REGION EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1200 PM UPDATE...SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE
ENTIRE CWA UNTIL 7 PM. MAIN THREAT WILL BE WIND DAMAGE AND
HAIL...BUT AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.

915 AM UPDATE...ADJUSTED FORECAST A LITTLE BIT BASED ON LATEST OBS
AND MESOSCALE MODEL GUIDANCE. STRONG HEATING IS TAKING PLACE AND
WILL CONTINUE TO CONTRIBUTE TO BUILDING INSTABILITY. WE EXPECTED
THUNDERSTORMS TO DEVELOP MIDDAY AROUND OR JUST WEST OF THE
CWA...WITH STORMS MOVING ALL THE WAY TO THE COAST BETWEEN 4 AND 6
PM. A FEW STORMS ARE EXPECTED TO BE SEVERE WITH DAMAGING WINDS AND
LARGE HAIL.

600 AM...MINOR ESTF UPDATE TO INGEST THE CURRENT MESONET IN 1ST
PERIOD GRIDS.

PREV DISC...
A QUIET NIGHT WITH PATCHY FOG AND HAZE IN THE HUMID AIRMASS
CURRENTLY IN PLACE ACROSS THE FORECAST AREA. NWS RADAR MOSAIC
SHOWED SOME SCATTERED LIGHT ECHOES ALONG AND JUST OFF THE COAST
OTHERWISE A DRY OVERNIGHT ACROSS THE AREA. THE SURFACE COLD FRONT
WAS SITUATED ACROSS THE EASTERN LAKES WITH ASSOCIATED SHORTWAVE
SHOWING UP NICELY ON GOES WATER VAPOR IMAGERY. SURFACE HEATING
AHEAD OF THE FRONT SHOULD YIELD CAPES AT OR ABOVE 1000 J/KG FROM
THE SOUTHERN HALF OF NEW HAMPSHIRE NORTHEASTWARD ALONG THE COASTAL
PLAIN OF MAINE. WHILE THE HRR SUGGESTS THERE MAY BE A FEW STRAY
SHOWERS THROUGH MID MORNING...EXPECT THE BULK OF THE CONVECTION
TO DEVELOP FROM LATE MORNING ON AS SHEAR AND UVM INCREASE AHEAD
OF THE SHORTWAVE AND ASSOCIATED SURFACE FRONT. HAVE ADDED ENHANCED
WORDING TO INCLUDE STRONG GUSTY WIND AND TORRENTIAL RAIN...AS
WELL AS SMALL HAIL. LATEST MESOSCALE MODELS SUPPORT THE
CONVECTION EXITING EVEN COASTAL SECTIONS BY EARLY EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
CLEARING AND MUCH LESS HUMID TONIGHT AND FRIDAY UNDER BUILDING
RIDGE. LOWS TONIGHT WILL BE MAINLY IN THE 50S WITH SOME PATCHY
EARLY MORNING VALLEY FOG POSSIBLE IN THE CONNECTICUT VALLEY. A
MOSTLY SUNNY DAY FRIDAY WITH HIGHS MAINLY IN THE 70S...WITH SOME
LOWER 80 DEGREE READINGS CONFINED TO SOUTHERN INTERIOR NEW
HAMPSHIRE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A SOUTHWESTERLY GRADIENT WILL BE ON THE INCREASE FRIDAY NIGHT INTO
SATURDAY AHEAD OF YET ANOTHER STRONG COLD FRONT. MOISTURE AND
INSTABILITY WILL CLIMB LATE SATURDAY AS THE FRONT APPROACHES FROM
THE WEST. LOOK FOR A BAND OF SHOWERS AND THUNDERSTORMS TO CROSS
NORTHERN NEW ENGLAND LATE IN THE DAY AND SATURDAY NIGHT. THIS
FRONT WILL LIKELY GET HUNG UP AND SLOW DOWN AS IT EXITS THE
COASTAL WATERS SUNDAY. THIS MAY ALLOW FOR ADDITIONAL PRECIPITATION
OVER SOUTHERN AREAS SUNDAY AS A WAVE OF LOW PRESSURE FORMS ALONG
THE NEARLY STATIONARY FRONT.

HIGH PRESSURE WILL THEN TAKE CONTROL MONDAY AND TUESDAY OVER THE
REGION. THERE WILL BE AN EAST-NORTHEASTERLY FLOW DEVELOPING IN THE
GULF OF MAINE DURING THAT PERIOD...SO COOLER CONDITIONS WITH SOME
ADDITIONAL CLOUDINESS MAY LINGER ALONG THE COAST.

THE FLOW ALOFT BECOMES MORE WESTERLY WITH TIME DURING THE MIDWEEK
PERIOD NEXT WEEK. THIS WILL ALLOW FOR ANOTHER WARM UP WITH
INCREASING HUMIDITY.

&&

.AVIATION /16Z THURSDAY THROUGH MONDAY/...
SHORT TERM...MVFR WITH LCL IFR IN FOG AND STRATUS THIS
MORNING...THEN VFR WITH AREAS OF MVFR IN SHOWERS AND TSTMS. SOME
TSTMS MAY PRODUCE STRONG WINDS AND HAIL. BCMG VFR AFT 00Z WITH LCL
MVFR PSBL FRI AM IN PATCHY VALLEY FOG.

LONG TERM...AREAS OF IFR CONDITIONS WITH LOCALLY LIFR CONDITIONS
IN SHOWERS AND STORMS SATURDAY AFTERNOON AND EVENING.  MAINLY VFR
CONDITIONS THEREAFTER.

&&

.MARINE...
SHORT TERM...EXPECT MARGINAL SCA CONDS AHEAD OF A COLD FRONT
THROUGH LATE TODAY...THEN WINDS AND SEAS BELOW SCA FOR TONIGHT AND
FRIDAY.

LONG TERM...SCA THRESHOLDS MAY BE EXCEEDED SATURDAY AND SATURDAY
NIGHT AHEAD OF A STRONG COLD FRONT WITH SOUTHWESTERLY WINDS
INCREASING AND SEAS BUILDING. OTHERWISE...WINDS/SEAS SHOULD STAY
BELOW SCA THRESHOLDS.

&&

.FIRE WEATHER...
WARM AND HUMID AIR WITH OCCASIONAL SHOWERS AND THUNDERSTORMS IS EXPECTED
TODAY. THUS FIRE DANGER IS EXPECTED TO REMAIN LOWER THAN IT HAS BEEN.
DRIER WEATHER ARRIVES FOR TONIGHT AND FRIDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ150-
     152-154.

&&

NEAR TERM...EKSTER
Hazardous weather outlook, May 28, 11:01 AM EST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1201 PM EDT THU MAY 28 2015

MEZ007>009-012>014-018>028-NHZ001>015-291615-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH-
1201 PM EDT THU MAY 28 2015

...SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE SATURDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ151-153-291615-
PENOBSCOT BAY-CASCO BAY-
1201 PM EDT THU MAY 28 2015

...SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE SATURDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150-152-154-291615-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1201 PM EDT THU MAY 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE
ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT
CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM
STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE NORTH BEFORE HEADING
TOWARDS THE COASTLINE LATE IN THE DAY THURSDAY. A FEW STORMS
COULD PRODUCE STRONG WINDS...LIGHTNING...AND HEAVY RAINFALL AS
THEY CROSS THE WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE SATURDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 28, 11:43 AM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1243 PM EDT THU MAY 28 2015

MEZ008-009-281715-
CENTRAL SOMERSET ME-NORTHERN FRANKLIN ME-
1243 PM EDT THU MAY 28 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL SOMERSET COUNTY IN MAINE
  NORTHERN FRANKLIN COUNTY IN MAINE

* UNTIL 115 PM EDT

* AT 1243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR STRATTON...MOVING TO THE EAST
  AT 40 MPH.

* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  STRATTON...
  CARRABASSETT VALLEY...
  FLAGSTAFF LAKE...
  AND CARATUNK.

LAT...LON 4503 7050 4518 7049 4535 6997 4507 6993
TIME...MOT...LOC 1642Z 248DEG 37KT 4513 7035

LEGRO
Special weather statement, May 28, 11:46 AM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1246 PM EDT THU MAY 28 2015

MEZ009-281715-
CENTRAL SOMERSET ME-
1246 PM EDT THU MAY 28 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL SOMERSET COUNTY IN MAINE

* UNTIL 115 PM EDT

* AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF GREENVILLE...
  MOVING TO THE EAST AT 40 MPH.

* DIME SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
  WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  THE FORKS...
  AND LAKE MOXIE.

LAT...LON 4533 6971 4532 6997 4544 6998 4552 6977
TIME...MOT...LOC 1644Z 255DEG 34KT 4539 6984

LEGRO
Local storm report, May 28, 12:18 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
118 PM EDT THU MAY 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     JAY                     44.50N  70.22W
05/28/2015                   FRANKLIN           ME   LAW ENFORCEMENT

            TREES AND WIRES DOWN ON EAST JAY ROAD... CLAY BROOK
            RD... RILEY RD... AND WARREN HILL RD

&&

EVENT NUMBER GYX1500032

MPK
Special weather statement, May 28, 12:52 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
152 PM EDT THU MAY 28 2015

MEZ023-NHZ010-013-014-281830-
COASTAL YORK ME-INTERIOR ROCKINGHAM NH-STRAFFORD NH-
COASTAL ROCKINGHAM NH-
152 PM EDT THU MAY 28 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  COASTAL YORK COUNTY IN MAINE
  INTERIOR ROCKINGHAM COUNTY IN NEW HAMPSHIRE
  STRAFFORD COUNTY IN NEW HAMPSHIRE
  COASTAL ROCKINGHAM COUNTY IN NEW HAMPSHIRE

* UNTIL 230 PM EDT

* AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM OVER GREENLAND...MOVING TO THE NORTHEAST AT
  25 MPH.

* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PORTSMOUTH...
  EXETER...
  HAMPTON...
  KITTERY...
  AND RYE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 4305 7108 4335 7046 4336 7044 4325 7060
      4322 7058 4318 7061 4317 7059 4316 7062
      4314 7062 4310 7066 4307 7067 4307 7069
      4308 7070 4308 7072 4305 7069 4302 7073
      4296 7077 4288 7097
TIME...MOT...LOC 1742Z 247DEG 21KT 4304 7087
Special weather statement, May 28, 12:58 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
158 PM EDT THU MAY 28 2015

MEZ018-019-281830-
INTERIOR CUMBERLAND ME-INTERIOR YORK ME-
158 PM EDT THU MAY 28 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  INTERIOR CUMBERLAND COUNTY IN MAINE
  INTERIOR YORK COUNTY IN MAINE

* UNTIL 230 PM EDT

* AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM OVER CORNISH...MOVING TO THE NORTHEAST AT 35
  MPH.

* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  RAYMOND...
  STANDISH...
  CORNISH...
  LIMINGTON...
  AND WEST BALDWIN.

LAT...LON 4380 7090 4380 7086 4381 7084 4381 7079
      4384 7080 4385 7079 4400 7045 4372 7045
      4372 7089
TIME...MOT...LOC 1754Z 246DEG 30KT 4380 7076

LEGRO
Special weather statement, May 28, 12:59 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
159 PM EDT THU MAY 28 2015

MEZ021-022-281830-
KENNEBEC ME-INTERIOR WALDO ME-
159 PM EDT THU MAY 28 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  KENNEBEC COUNTY IN MAINE
  INTERIOR WALDO COUNTY IN MAINE

* UNTIL 230 PM EDT

* AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR UNITY...MOVING TO THE EAST AT 35 MPH.

* PEA SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
  WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  THORNDIKE...
  CLINTON...
  UNITY...
  WINSLOW...
  AND JACKSON.

LAT...LON 4451 6901 4448 6963 4458 6963 4458 6960
      4459 6959 4460 6959 4463 6958 4472 6933
      4472 6931 4473 6921 4464 6918 4467 6902
TIME...MOT...LOC 1759Z 259DEG 29KT 4457 6940

LEGRO

The radar

The Portland,ME radar (KGYX), 100 km away, was scanning. The volume nearest the first event began at 17:59 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Rockingham

When
May 28, 1:00 PM EST to 1:06 PM EST
Where
Rockingham County, 0.69 mi N of (Psm)pease Afb
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
43.090, -70.820

A severe thunderstorm produced a measured gust at the Pease AFB ASOS of 50 knots.

Thunderstorm Wind, Cheshire

When
May 28, 2:00 PM EST to 2:06 PM EST
Where
Cheshire County, 2.06 mi NE of Scotland
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.790, -72.340

A severe thunderstorm downed trees and wires on a car on Rabbit Hollow Road in Winchester.

Thunderstorm Wind, Cheshire

When
May 28, 2:00 PM EST to 2:05 PM EST
Where
Cheshire County, 1.23 mi NE of Winchester
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.790, -72.360

A severe thunderstorm downed trees on Headlands Road near Forest Lake in Winchester.

Thunderstorm Wind, Cheshire

When
May 28, 2:23 PM EST to 2:27 PM EST
Where
Cheshire County, 0.51 mi E of Richmond
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.750, -72.270

A severe thunderstorm downed trees and wires on Martin Cook Road in Richmond.

Thunderstorm Wind, Cheshire

When
May 28, 2:32 PM EST to 2:36 PM EST
Where
Cheshire County, 0.85 mi NW of (Afn)jaffrey Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.809, -72.011

A severe thunderstorm downed trees and wires on Fitzgerald Drive in Jaffrey.

Thunderstorm Wind, Hillsborough

When
May 28, 3:00 PM EST to 3:05 PM EST
Where
Hillsborough County, 1.01 mi E of Greenville
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
42.770, -71.800

A severe thunderstorm downed trees and wires in Greenville.

Thunderstorm Wind, Strafford

When
May 28, 3:05 PM EST to 3:09 PM EST
Where
Strafford County, 0.69 mi N of New Durham
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
43.440, -71.170

A severe thunderstorm downed trees in West Durham.

Thunderstorm Wind, Hillsborough

When
May 28, 3:15 PM EST to 3:20 PM EST
Where
Hillsborough County, 0.86 mi NW of Hollis
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
42.740, -71.590

A severe thunderstorm downed large branches and wires in Hollis.

Thunderstorm Wind, Rockingham

When
May 28, 3:50 PM EST to 3:56 PM EST
Where
Rockingham County, 1.23 mi SE of Millville
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
42.790, -71.200

A severe thunderstorm downed multiple trees in Millville.

Thunderstorm Wind, Rockingham

When
May 28, 3:55 PM EST to 4:01 PM EST
Where
Rockingham County, Foster Corners
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
42.770, -71.200

A severe thunderstorm downed trees on Williams and Shepard Ave in Fosters Corners.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Hampshire in 2015Every state in 2015This day in weather historyWarnings in New Hampshire, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580600, 580589, 580590, 580593, 580594, 580595, 580596, 580597, 580598, 580599.